MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. SCREW DRIVER; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. SCREW DRIVER; VITALITY SPINAL FIXATION SYSTEM
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference reports 3012447612-2021-00207 to 3012447612-2021-00210.Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that two fractured screw inserters, a deformed plug driver, and a deformed screwdriver assembly were found.They were discovered outside of surgery with no patient present.This is report four of four for this event.
 
Additional Manufacturer Narrative
Corrections in h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: the returned driver was evaluated and confirmed to have a deformed tip.Potential cause this event could possibly be attributed to wear through use over time or multiple sterilization cycles.The cause of the damage cannot be determined at this time since there is no information available regarding how the screw inserter was being used or handled at the time of the damage.Dhr review: per dhr review, the part was likely conforming when it left zimmer biomet control.Device use the device is used for treatment.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
SCREW DRIVER
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key12059496
Report Number3012447612-2021-00210
Device Sequence Number3869956
Product Code NKB
UDI-Device Identifier00880304854901
UDI-Public(01)00880304854901(10)N27544AB
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation 505
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number731M0000
Device Lot NumberN27544AB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1